MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
Upon placing the universa soft ureteral stent on the wire, a split was noted on the tapered end of the stent, to the first drainage port.Another device was used for the procedure.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported the stent is split from first side-port through the tip.¿suture separation¿ the complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.However, it is possible that the user technique contributed to this event.Therefore, based on the provided information a definitive root cause cannot be established or reported at this time.The appropriate internal personnel have been notified.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5912386
Report Number1820334-2016-00890
Device Sequence Number1387466
Product Code FAD
UDI-Device Identifier10827002499918
UDI-Public(01)10827002499918(17)170501(10)5020673
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberUSH-828-R
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2016
Supplement Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1